MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the injector mismatched at syringe level.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The device with the lens was returned loose in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger has advanced the lens into the nozzle entry area.The plunger tip was pressed against the trailing haptic at the far end of the loading area.The trailing haptic was misfolded across the front of the plunger.This may have been interpreted as the reported complaint "injector mismatch at syringe level".The cannula port for the syringe of viscoelastic as located directly above the misfolded haptic.The leading haptic was extended in the nozzle.The nozzle of the device was verified to be fully seated onto the device.The nozzle of the device was also verified to be the correct nozzle for this product.The plunger was removed to evaluate.The upper and lower flanges were slightly bent.The plunger was re-inserted into the device with no difficulty.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if the qualified product was used.The root cause cannot be determined for the reported complaint of "injector mismatch at syringe level".Follow up attempts were made for clarifications.No further clarifications were provided.The nozzle of the device was verified to be fully seated onto the device.The nozzle of the device was also verified to be the correct nozzle for this product.The blue injector/plunger was slightly bent at both flanges.If this was the complaint, the upper flange may bend during lens advancement as it is flexible.This can result if a plunger over or underride occurs.Damage to the lower flange would indicate a plunger over or underride occurred.Due to the condition of the returned sample we are unable to determine when/how the damage may have occurred.The trailing haptic was misfolded across the plunger at the far end of the loading area.The cannula port for the syringe of viscoelastic as located directly above the misfolded haptic.This may have been interpreted a part of the complaint description of "at syringe level".Haptic folding may be influenced by an intermittent plunger rate or if the operating room temperature is too high ( 23°c / 73° f).If the operating room temperature is too high lens folding consistency is negatively affected as the lens more adherent.This may inhibit lens advancement or contribute to incorrect haptic folding.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the lens with the preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18010600
Report Number1119421-2023-01818
Device Sequence Number20652223
Product Code KYB
UDI-Device Identifier00380652394710
UDI-Public00380652394710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberAU00T0
Device Lot Number15470918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown